MAUDE Adverse Event Report: STERIS CORPORATION LB53 LIGHT HANDLE COVER; LB53 LIGHTHANDLE COVER

STERIS CORPORATION LB53 LIGHT HANDLE COVER; LB53 LIGHTHANDLE COVER
Model Number STERILE LIGHTHANDLE COVER
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris has confirmed the reported issue.The polyblend plastic material that is used to form the light handle cover was sourced from a secondary supplier beginning in october 2022 and may not meet performance specifications.Steris initiated a recall (removal) of the affected product on march 3, 2023.
 
Event or Problem Description
The user facility reported that during a patient procedure their light handle cover detached and fell.No report of injury.
 
Additional Manufacturer Narrative
Udi related data quality updates only - alignment with gudid.

Brand Name
LB53 LIGHT HANDLE COVER
Common Device Name
LB53 LIGHTHANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17962425
Report Number1043572-2023-00151
Device Sequence Number12441220
Product Code FTA
UDI-Device Identifier00724995150136
UDI-Public(01)00724995150136(17)241205(10)9799097
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberSTERILE LIGHTHANDLE COVER
Device Catalogue NumberLB53
Device Lot Number(10)9799097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown